Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Northern Indiana

May 3, 2012Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2012, 8:10 PM EDT for Saint Joseph County, Michigan. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 8:10 PM EDT (00:10 UTC)
Expired
May 3, 2012, 8:45 PM EDT
In force
35 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:10 PM EDTHAIL 1Mendon, MI
May 3, 8:11 PM EDTHAIL 13 N Three Rivers, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:35 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS53 KIWX 040010
SVRIWX
MIC149-040045-
/O.NEW.KIWX.SV.W.0017.120504T0010Z-120504T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 845 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  5 MILES NORTH OF CENTREVILLE...OR 6 MILES NORTHEAST OF THREE
  RIVERS...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FAIRFAX
AND LEONIDAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4192 8530 4189 8562 4200 8568
      4208 8568 4208 8566 4208 8530
TIME...MOT...LOC 0010Z 259DEG 29KT 4201 8548
WIND...HAIL 60MPH 1.75IN

$$
1 follow-up statement
729 
WWUS53 KIWX 040044
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT THU MAY 3 2012

MIC149-040054-
/O.EXP.KIWX.SV.W.0017.000000T0000Z-120504T0045Z/
ST. JOSEPH MI-
844 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. JOSEPH COUNTY
WILL EXPIRE AT 845 PM EDT...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4192 8530 4189 8562 4200 8568
      4208 8568 4208 8566 4208 8530
TIME...MOT...LOC 0044Z 259DEG 29KT 4206 8512

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:00 PM EDT, 10 minutes earlier.

Area forecast discussion, May 3, 8:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT THU MAY 3 2012

.AVIATION...
PATCHY/SCT CONVECTION CONTS TO FIRE ACRS SRN LAKE MICHIGAN INTO SERN
LWR MI THIS EVE. STEERING FLOW AND DCRSD INSTABILITY TO IMMEDIATE
SOUTH SHOULD HELP TO KEEP TSRA CHCS LIMITED AND WORTHY OF ONLY
CB/VCTS MENTION ATTM GIVEN LOWER PROB OF SUSTAINMENT BYND SUNSET. WL
CONT TO MONITOR TRENDS FOR PSBL NEED FOR AMD. LIKEWISE AT KFWA CHCS
FOR CONVECTION PRECLUDE MENTION ATTM.

&&

.SHORT TERM...
ACTIVE CONVN CONTS IN EARNEST THIS AFTN N OF SFC FNTL ZONE THAT
EXTENDS ACRS SRN WI/CNTRL LWR MI. S OF THIS BNDRY...STG RIDGING
ALOFT AND VRY WARM MID LVL TEMPS SUPPRESSING ANY REALISTIC HOPE OF
SIG CONVN DOWN HERE THIS AFTN. HWVR AGGRAVATED CU DVLPMNT INVOF SFC
CONFLUENCE ZONE THROUGH NW IN/SW WILL HAVE TO BE WATCHED GIVEN
RUC/HRRR PROGGED DVLPMNT THERE AFT 21Z. APPROACHING MCV FROM
UPSTREAM CONVECTION MAY POSE SOME ADDED FORCING ALONG THIS
CONFLUENCE ZONE OVER THE NEXT FEW HOURS AND WITH MLCAPES ON THE
ORDER OF 3000 J/KG CANNOT DISCOUNT ISOLD SVR ACROSS THE NORTHWEST
LATE THIS AFTERNOON DESPITE RATHER MARGINAL KINEMATIC PROFILES.

OTHERWISE LG SCALE SW TROUGH EJECTING THROUGH SWRN ON THIS AFTN WILL
PUSH RAPIDLY WKNG SFC BNDRY S INTO THE OH VALLEY BY FRI AFTN. POOR
FORCING ALOFT AND CONTD WARM MID LVL TEMPS ARE PRIMARY NEGATIVES
BOTH OVERNIGHT AND FRI AND WILL SCALE BACK POPS THROUGH THE PD BUT
ESP FRI AFTN AND DROP CNTRL/ERN AREAS FRI NIGHT PER LG NEG THETA-E
PUSH OUT OF SE CANADA.

NR RECORD TEMPS TDA WILL COOL ON FRI W/SHALLOW POST FNTL CAA AND
WIDESPREAD CLD CVR BUT STILL QUITE WARM FOR EARLY MAY STANDARDS.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT CHANGES PLANNED TO THE LONG TERM FORECAST ON THIS
PACKAGE WITH MAIN CONCERNS CENTERING ON CONTINUED PRECIP CHANCES
THIS WEEKEND...AND ESPECIALLY FOR THE FIRST PART OF NEXT WEEK.

ON SATURDAY...SFC BOUNDARY WILL BE WELL SOUTH OF THE LOCAL AREA
ACROSS THE OHIO RIVER VALLEY. NOT MUCH TO LATCH ONTO IN TERMS OF
MID/UPPER LEVEL FORCING FOR THIS PERIOD WITH BROAD UPPER LEVEL RIDGE
EXPECTED TO BE IN PLACE. SOME WEAK LOW LEVEL WARM
ADVECTION/FRONTOGENESIS ASSOCIATED WITH BAROCLINIC ZONE LIKELY WILL
EXTEND FROM SOUTHERN MINNESOTA INTO WEST CENTRAL INDIANA. EVEN
ACROSS THE WEST HOWEVER...WOULD EXPECT SFC BASED CONVECTION WOULD
BE HARD TO COME BY GIVEN WEAK LAPSE RATES IN THE 900 TO 700 HPA
LAYER. WITH LACK OF CLEAR MID LEVEL FORCING MECHANISM HAVE OPTED
TO MAINTAIN LOW TO MID CHANCE TSRA POPS WEST AND SLIGHT CHANCE
SHRA POPS ACROSS THE EAST WHERE INSTABILITY WILL BE MUCH MORE
LIMITED. ABOVE NORMAL TEMPERATURES TO CONTINUE ON SATURDAY.

WEAK MID/UPPER LEVEL HEIGHT RISES ANTICIPATED FOR SUNDAY IN ADVANCE
OF NEXT EASTERN PACIFIC TROUGH MOVING INTO THE NORTHERN ROCKIES
WHICH POSES SOME LOWER CONFIDENCE FOR PRECIPITATION CHANCES ON
SUNDAY. EASTERLY LOW LEVEL FLOW ASSOCIATED WITH SOUTHEAST CANADIAN
ANTICYCLONE WILL LIKELY ALSO LIMIT MOISTURE AVAILABILITY. A LITTLE
HESITANT TO REMOVE POPS COMPLETELY GIVEN PRESENCE OF LINGERING
BAROCLINIC ZONE...BUT HAVE LOWERED POPS INTO LOW END CHANCE/SLIGHT
CHANCE FOR SUNDAY.

NEXT CHANCE OF SIGNIFICANT PRECIPITATION APPEARS TO BE IN STORE FOR
MONDAY AS AMPLIFIED UPSTREAM PACIFIC TROUGH DAMPENS CENTRAL CONUS
RIDGE. ELEVATED WARM FRONT WILL LIKELY SURGE BACK NORTHWARD IN
RESPONSE TO THIS FEATURE WITH RENEWED SHOWER AND THUNDERSTORM
CHANCES FOR LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. REMAINDER OF
FORECAST APPEARS TO BE RELATIVELY UNEVENTFUL AT THIS TIME WITH TREND
BACK TO SEASONABLE TEMPERATURES BEHIND THIS SYSTEM. DID ADD LOW
CHANCE FOR SHOWERS TUESDAY NIGHT/WEDNESDAY AS THIS TROUGH DIGS INTO
THE GREAT LAKES REGION.

&&

.AVIATION...
VFR CONDS XPCD TO CONT THROUGH THE PD. GUSTY SW WINDS WILL CONT
THROUGH LT AFTN IS DEEPLY MIXED PBL BUT DIMINISH QUICKLY THIS
EVENING. APCH OF OFB FM EARLIER MCS OVR IA/MO POSES CONSIDERABLE
UNCERTAINTY LT THIS AFTN IN TERMS OF SPARKING POTENTIAL NEW DVLPMNT.
HIGHRES GUIDANCE IS QUITE VARIED W/GREATLY DIFFERING SCENARIOS. HWVR
GIVEN SIG RIDGING ALOFT AND LACK OF GREATER SYNOPTIC SCALE SPRT
HERE...IT APPEARS DOUBTFUL. THUS WILL HOLD W/DRY FCST AND AMEND AS
NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...T/NM
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, May 3, 4:55 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT THU MAY 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
455 AM EDT THU MAY 3 2012 /355 AM CDT THU MAY 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF
THE AREA THIS AFTERNOON AND ACROSS THE ENTIRE AREA BY LATE
TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE
INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF
THE STORMS ON FRIDAY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
TONIGHT. SOME STORMS MAY BE SEVERE WITH HAIL UP TO ONE INCH
IN DIAMETER AND WIND GUSTS UP TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE
STORMS ARE POSSIBLE FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 3, 6:28 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT THU MAY 3 2012

MIZ077>079-032300-
BERRIEN MI-CASS MI-ST. JOSEPH MI-
628 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORMS MOVING TOWARD CASS...NORTHWESTERN ST. JOSEPH
AND EXTREME EASTERN BERRIEN COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 7 MILES NORTHWEST OF EDWARDSBURG...OR
NEAR NILES...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  CASSOPOLIS...
  MARCELLUS...
  JUNO LAKE AND MAGICIAN LAKE...
  LA GRANGE...DIAMOND LAKE AND CALVIN CENTER...
  PENN...VANDALIA AND PARADISE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWEST MICHIGAN.

LAT...LON 4207 8560 4188 8554 4177 8623 4207 8623
TIME...MOT...LOC 2227Z 243DEG 29KT 4189 8614
Special weather statement, May 3, 6:55 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT THU MAY 3 2012

MIZ078-079-032330-
CASS MI-ST. JOSEPH MI-
655 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS AND NORTHERN
ST. JOSEPH COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MARCELLUS...OR 12 MILES EAST
OF DOWAGIAC...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  THREE RIVERS...
  MARCELLUS...
  CENTREVILLE...
  CLEAR LAKE AND COREY LAKE...
  HOWARDSVILLE...
  MOORE PARK AND FLOWERFIELD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWEST MICHIGAN.

LAT...LON 4196 8531 4184 8590 4207 8600 4207 8531
TIME...MOT...LOC 2255Z 254DEG 29KT 4195 8584
Local storm report, May 3, 7:06 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             MARCELLUS               42.03N  85.82W
05/03/2012  M0.75 INCH       CASS               MI   TRAINED SPOTTER

&&

BENTLEY
Local storm report, May 3, 7:23 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             2 N THREE RIVERS        41.97N  85.63W
05/03/2012  M1.00 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

&&

BENTLEY
Local storm report, May 3, 7:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             2 S FACTORYVILLE        42.02N  85.30W
05/03/2012  M0.88 INCH       ST. JOSEPH         MI   AMATEUR RADIO

            STRONG WINDS REPORTED AS WELL.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:15 PM EDTSevere Thunderstorm WarningIWXBerrien45 min
May 3, 8:49 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass56 min
May 3, 8:59 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale38 min
May 3, 9:45 PM EDTSpecial Weather StatementIWXCass30 min
May 3, 9:48 PM EDTAreal Flood AdvisoryIWXBerrien4 hr
May 3, 10:27 PM EDTSpecial Weather StatementIWXCass33 min
May 3, 10:53 PM EDTSpecial Weather StatementIWXCass22 min
May 3, 11:04 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass41 min
May 3, 11:24 PM EDTSpecial Weather StatementIWXBranch, Saint Joseph36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.